Texas, 2004

Lightning Strike in Texas, August 11, 2004

August 11, 2004 · NWS CRP · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 11, 7:45 PM CST, 15 minutes earlier.

Area forecast discussion, Aug 11, 7:45 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
845 PM CDT WED AUG 11 2004

.DISCUSSION...KCRP VAD WIND PROFILE SHOWS SOUTHERLY LOW LEVEL FLOW
HAS INCREASED TO 15 TO 20 KNOTS IN THE LAYER UP TO 2KFT. THIS HAS
INCREASED THE LOW LEVEL MOISTURE CONVERGENCE IN ADVANCE OF THE
OF THE FRONT FROM NEAR VICTORIA BACK TO SAN ANTONIO. THE STORMS
CONTINUE TO ORGANIZE OVER VICTORIA BACK TO ATASCOSA COUNTY AND
WILL MOVE SOUTH INTO THE EASTERN HALF OF THE FORECAST AREA. WILL
RAISE POPS FOR THE REMAINDER OF THIS EVENING. STORMS SHOULD BE
MOVING SOUTH OF THE REGION DURING THE EARLY PART OF THE OVERNIGHT
PERIOD. WITH LOSS OF HEATING...EXPECT SEVERE THREAT WILL SLOWLY
DIMINISH ALTHOUGH ISOLATED DAMAGING WINDS COULD STILL OCCUR.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  72 92 70 91 70 / 60 10 00 05 00
VICTORIA        69 91 66 90 66 / 80 10 00 00 00
LAREDO          78 97 76 96 73 / 30 10 00 10 10
ALICE           71 94 68 94 68 / 50 10 00 05 05
ROCKPORT        76 89 72 89 72 / 60 10 00 00 00
COTULLA         71 94 67 94 68 / 40 10 00 05 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...NONE.

&&

89/TMT
Hazardous weather outlook, Aug 11, 1:30 PM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
230 PM CDT WED AUG 11 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-112300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
230 PM CDT WED AUG 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE SOUTHWARD ACROSS TEXAS THIS
EVENING GENERATING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING AND OVERNIGHT HOURS.  A FEW STORMS COULD BECOME SEVERE LATE
THIS AFTERNOON INTO THE EVENING HOURS WITH DAMAGING WINDS BEING THE
PRIMARY THREAT.  THE THREAT WILL DIMINISH LATE TONIGHT WITH THE
PASSAGE OF THE FRONT.  SOME STORMS WILL ALSO BE SLOW MOVING WITH THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL.  FLOODING OF LOW LYING ROADS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY. SOME OF
THESE STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAINFALL.
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MAINLY THE
SOUTHERN AND WESTERN SECTIONS FRIDAY AND SATURDAY. HIGH HEAT INDEX
VALUES ARE EXPECTED OVER THE SOUTHERN COASTAL BEND AND THE RIO GRANDE
PLAINS DURING THE LATE AFTERNOON HOURS MONDAY AND TUESDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJ/WC/91

In the hours before

Special weather statement, Aug 11, 6:51 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT WED AUG 11 2004

TXZ234-120130-
VICTORIA-
751 PM CDT WED AUG 11 2004

...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTH ACROSS VICTORIA
COUNTY THROUGH 830 PM CDT...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 12 MILES NORTH OF VICTORIA TO NEAR
EDNA MOVING SOUTH AROUND 35 MPH. THIS LINE OF STRONG THUNDERSTORMS
WILL AFFECT NURSERY...INEZ...VICTORIA...TELFERNER...DACOSTA...
PLACEDO AND BLOOMINGTON.

THIS LINE OF STRONG THUNDERSTORMS IS CAPABLE OF PRODUCING WINDS
GUSTING TO 40 TO 50 MPH AS WELL AS FREQUENT LIGHTNING AND HEAVY
RAIN.

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.

JR
Local storm report, Aug 11, 7:43 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
843 PM CDT WED AUG 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             NURSERY                 28.92N 97.10W
08/11/2004  0.75 INCH        VICTORIA           TX   TRAINED SPOTTER

&&

JR

The radar

The Corpus Christi radar (KCRP), 97 km away, was scanning. The volume nearest the first event began at 01:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Goliad

When
August 11, 8:00 PM CST
Where
Goliad County, 1 mi W of Cologne
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

Lightning struck and set a home on fire in the Lakewood subdivision. The home was a total loss.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420771.